• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Tapering off Abilify

A

andrasnm

Member
Joined
Nov 16, 2019
Messages
12
Location
Davis, CA
I was taking 2.5 mg for weeks and my pdoc gave me 10, 2 mg pills to take half of them for 20 days and then stop. Should I take the last 5, 1 mg every other day?
__________________
Cyclothiamia - on 900 mg Lithium, taking 2.5 mg Abilify with occasional Thorazine for severe insomnia.
 
S

smallgeezer

Guest
no one on this forum should tell you what dose to take.

You should give your doctor a quick ring just to check.
 
A

andrasnm

Member
Joined
Nov 16, 2019
Messages
12
Location
Davis, CA
Doctors are not very well versed on tapering. My pdoc initially told me just to quit the 2.5 mg (as it is low enough), but I have heard horror stories and insisted on getting a few 2 mg tablets to cut them in half.
 
S

smallgeezer

Guest
You might have withdrawal symptoms but they won't be as bad as if you were taking 5mg, 10mg ....

At least you know there may be withdrawl symptoms so you won't be suprised if you feel awful for a while.
 
W

Worriedyin

ACCOUNT CLOSED
Joined
Oct 2, 2019
Messages
1,095
Location
UK
I stopped 5mg aripiprazole with no real withdrawals, I don't think you'll have too many problems really as you're tapering.
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
38,484
Location
West Sussex, England
STAFF NOTE

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
13,894
I don't think it's a good idea to come off so to speak, from Abilify.

If you are on presently now I don't understand this dose, 2..5ml, that then should be your permanent maintenance dose. Let your doctor decide, and do the judicial monitoring and planning for you, you simply cannot and aren't allowed to withdrawl from medication, off own back.

I have very acute from or ignal in years now subsided thankfully, dose, I have come down to 20ml from 25ml, however, I am a recovered well overall character.

Please please, please do this with medical supervision, and keep on the maintenance dose of 2.5ml, other wise your original main symptons, will start up again, and we cannot have that rhetorically - now can we. Please be careful.

On Monday, I would seriously recommend, that youdouble check with the p doc, you might have mistunderstood something, to suddenly stop, is not right and certainly out of the question for you to do so. Please take absolute caer and also if anything, seek a 2nd opinon, on this. In my reckoning.

Nice to meet you.
 
S

smallgeezer

Guest
why do you want to come of Abilify specifically?

Is it the side effects?
 
A

andrasnm

Member
Joined
Nov 16, 2019
Messages
12
Location
Davis, CA
Yes, it does not work well for me and the side effects are horrendous. Insomnia, anxiety, compulsive acts like gambling...
 
S

smallgeezer

Guest
Are you going to replace the Abilify with a different anti psychotic that doesn't have those side effects?
 
A

andrasnm

Member
Joined
Nov 16, 2019
Messages
12
Location
Davis, CA
Update;
I am off Abilify for 19 days and still, I am not my normal self. I have low-grade panic attacks and anxiety, I am sweating at times and have occasional diarrhea.
They say Abilify stays in one's system for 34 days.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
13,894
For your anxiety and panic attacks, mention Pregabalin to your doctor and note what they say.

I take Pregabalin for me, and it is a marvellous med, for controlling my anxiety levels.


I hope you recover eventually.
 
Top